HELP!!!! I made a med errorRegister Today!
- by Luckyduck2012 May 15, '12I work in ok in LTC and mistakenly gave a rapid acting insulin instead of a long acting one. The facility is sending it to the board of nursing. Am I looking at losing my liscense ?
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=710838©2013 allnurses.com INC. All Rights Reserved.
- 755 Views
- May 16, '12 by ToradolI would hope not, many factors go in to this such as did patient suffer ill effects? is there a policy at your facility that requires double checking by another nurse? if the answer is no to all above
i would give it a 90% chance that there will be no ramifications from a simple med error.
- May 16, '12 by TheCommuterI have never heard of complete loss of licensure for first-time medication errors. There's a wide range of discipline that usually comes before revocation of one's license, including fines, warnings, remedial education, limited license, supervised practice, probation, suspension, and voluntary surrender of licensure. To be perfectly honest, no one on these forums can tell you what will happen in your specific situation. Good luck to you!
- May 16, '12 by Asystole RNIs this you first med error? Have you been counseled about this before? Does your facility have a two nurse check system? What was the outcome of the error, was there patient harm?